Alert archive / New Jersey / Special Marine Warnings in 2002
Special Marine Warning 22, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at May 2, 2002, 9:20 AM EDT. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2002, 9:20 AM EDT (13:20 UTC)
- Expired
- May 2, 2002, 10:15 AM EDT
- In force
- 55 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at May 2, 3:00 AM EDT, 6 hours 20 minutes earlier.
Area forecast discussion, May 2, 3:00 AM EDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 300 AM EDT THU MAY 2 2002 THE SPRINGTIME SVR WX SEASON IS UPON US WITH THE QUES OF THE DAY ABT HOW ORGANIZED WILL THE TSRA BE LATE IN THE DAY. ETA PREFERED SLGTLY OVR THE AVN WITH THIS MDL RUN GIVEN ITS AXIS OF INSTAB OVR CNTRL PA SEEMS MORE LOGICAL...THEY SHLD BE SUNNIER...LONGER. ALSO THE AVN LOOKS LIKE IT IS SUFFERING FROM GRIDSCALE CONV FEEDBACK AT 00Z THIS EVE ACRS OUR SRN ZNS. FIRST THINGS FIRST...WAA INDCD IS OVRSPRDG OUR CWA ERLY THIS MRNG AS 50 KT+ LLJ MOVES THRU PA INTO NY STA. BACK EDGE OF PCPN COINCIDING WELL WITH BACK EDGE OF PCPN IN OH AND NE IN AND SHLD BE THRU BY NOON. TIGHT INSTAB GRAD RMNS OVR PA OVRNGT AND THIS SHLD LEAD TO A FEW EMBEDDED TSRA THIS AM. SHOULD BE ANOTHER DECENT DOUSING THIS AM ACRS OUR NWRN/RESERVOIR ZONES WITH ABT 1/2 TO 1 INCH THRU THIS MRNG. THEN THIS AFTN OUR WX GETS MIXED SIGNALS. CWA WILL BE IN FCSTD SUBSID WITH NEG OMEGA DURG THIS AFTN. ETA FCST SOUNDGS GO AS FAR AS TO TRY TO DVLP A BIT OF A CAP. THIS DOES NOT SEEM THAT ILLOGICAL AS THERE SHLD BE AN AREA OF SUBSID BTWN THE CDFNT AND THE ORGANIZED WAA INDCD PCPN THIS MRNG. THIS SHLD GIVE US AMPLE OPPORTUNITY FOR THE WRMFNT TO PASS N OF MOST OF OUR AREA AND FOR TEMPS TO RISE. WE WILL CONT TO GO ABV ALL GUID AS THERE IS TREMENDOUS UPSIDE PTNL FOR MAX TEMPS TAFTN...EVEN 5-10F WRMR THAN WHAT WE WILL BE GOING WITH. THE SVR WX QUES THEN BCMS A BIT MUDDIER. ALL THE GUID SHIFTS THE WINDS TO W (IN RESPONSE TO NVA AXIS?) TAFTN...NOT EXACTLY CONDUCIVE TO SFC CONVERGENCE. ALL THEIR POPS ARE ALSO BLO CHC CAT AND EVEN LCL POP STUDY HERE IS BLO CHC. THE LLJ EXITS THE RGN THIS MRNG AND CWA HAS WKR WINDS AOB H8 THEN WE DID ON SUN (BY THE ORDER OF 10-15KTS). BUT...WINDS AOA H5 ARE STGR THAN THEY WERE THAT DAY. BUT THEN AGN WE ARE ON THE WRONG SIDE OF THE EXIT RGN OF THE H3 JET AND MDLS ARE FCSTG CONV ALF. FCSTD HEL VALUES ARE BTWN 100-150 AT LEAST THIS IS A BETTER SIGN THAN ON SUN WHEN VALUES I THINK WERE TWICE OR THRICE AS HIGH. MESOETA/S FCSTD 3000J IN SE NJ LOOKS OVERDONE AS IT DVLPS A BAY BREEZE CONV ZONE OVR DELMARVA AND THEN PUMPS THIS 70F TDS INTO SE NJ. ALSO ITS FCSTD SATURATED SOUNDING LOOKS DRY ADIABATIC PBLY ALSO ADDING TO THE BLOATED CAPE FCSTS. MESOETA NOTWITHSTANDING WE STILL BLV THERE WILL BE SFCNT CAPE TO SUPPORT THUNDER. ALSO THERE IS A SFCNT DROP IN THETA E ALF TO HELP WITH EVAP COOLG AND PRODUCE STG WIND GUSTS. WE ENVISION A SCENARIO OF TSRAS DVLPG OVR THE APLCHNS ARND PERIPHERY OF SUBSID AREA AND THEN MOVG EWD. IF WINDS STAY SW...THERE WILL PBLY BE ENUF INFLOW TO MAINTAIN THESE STORMS AS THEY HEAD TWD THE COAST. IF THAT IS THE CASE THE UNIDIRECTIONAL WIND FIELD AOA 3K SUPPORT MORE OF A SQUALL LINE/BOW ECHO/DERECHO? TYPE SVR WX EVENT FOR OUR CWA. DRY AIR AT MID LVLS MIGHT DVLP THAT COLD POOL THAT COULD ACCELERATE THIS FEAT EWD. IF OUR SFC WINDS GO W...THE TSRAS WILL PBLY NOT DO SO WELL AWAY FROM THEIR UPSLOPE SOURCE AND THE MOS GUID WILL SAY WE TOLD YOU SO. MOS GUID THO IS SAYING THAT IF THERE IS THUNDER CHANCES ARE PRETTY HI THAT IT WILL BE STG/SVR. SO FOR NOW WE WILL CONT THE CHC OF LATE AFTN TSRAS BASED ON SFC WINDS RMNG MORE SW THAN GUID AND THE FACT THE STORMS SHLD BE HEADING INTO AN ENVIRON THAT IS STILL UNSTABLE...ESP THE SRN HALF OF OUR CWA. BEYOND TDY...NOT TOO MANY CHGS. WE WILL LIMIT THE MNTN OF THUNDER TO THE AFTN IN OUR NWRN ZNS...BUT CONT TO CARRY IT INTO THE EVE ELSW. THAT IS ACTUALLY THE TIME OF STGR OMEGA AND A BIT OF PVA. NRN ZNS DRY OUT QUICKLY AND DOESN/T APR TO BE ENUF MSTR FOR ANY LEFTOVR PCPN. WILL COMP BTWN AVN/NGM MOS WITH MIN TEMPS. HAVE SEEN THE AVN TOO OVERZEALOUS WITH BRINGING IN COOLER AIR AND STG SHRTWV STILL HAS TO MOVE THRU NY STA. STG SHRTWV FCSTD TO SKIRT NRN ZONES ON FRI. WHL CONVECTIVE TEMPS DO GET REACHED UP N...MSTR FOR NOW IS NOT FCSTD TO BE DEEP ENUF TO SUPPORT SHRA. WE/LL FCST MOSUNNY SKIES S AND PTLY SUNNY N. AVN MAV LOOK TOO WARM BASED ON FCSTD H8 TEMPS AND 1000-850MB THICK AND WILL LEAN CLSR TO NGM MOS. AS HI PRES BUILDS ACRS OUR CWA FRI NGT...THERE MIGHT BE SOME FROST OR FREEZE PBLMS FOR OUR NRN ZNS...MAYBE EVEN IN THE NJ PINE BARRENS. LATER SHIFTS CAN REACCESS. FOR NOW WE WILL BE LEANING WITH THE COOLER AVN MAV GUID AS NGM MOS WINDS FRI NGT LOOK TOO STG GIVEN ITS SFC HI IS NEARLY IN THE SAME POSN AS THE ETA AND AVN FRI EVE. FCST MDLS CONT TO SLIDE THE NEXT WAVE ON TNGT/S CFP WELL TO OUR S ON SAT AND SUN AND WE WILL CONT THE DRY WEEKEND FCST. NEXT PCPN EVENT EXPECTED ON MON. GETG INTO A NORMAL SPRING PCPN PAT HAS GIVEN SFC RESERVOIRS A CHC TO RECOVER...LET/S HOPE WE CAN KEEP IT GOING. MARINE: SCA WILL CONT. TU FOR COORD SPC. .PHI... DE...NONE. MD...NONE. NJ...NONE. PA...NONE. MARINE...SCA FOR CSTL WATERS AND DE BAY. TFG
In the hours before
Special weather statement, May 2, 3:50 AM EDT, 5 hours 30 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>026-PAZ054-055- 060>062-067>071-021600- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 350 AM EDT THU MAY 2 2002 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... IN A SIMILAR WEATHER SCENARIO FROM SUNDAY...WIDESPREAD SHOWERS THIS MORNING PRECEDING A WARM FRONT WILL GIVE WAY TO SOME AFTERNOON SUN. A STRONG COLD FRONT IS THEN EXPECTED TO MOVE THROUGH THE REGION TONIGHT. DEPENDING UPON HOW QUICKLY THE SHOWERS EXIT THIS MORNING...HOW QUICKLY THE SUN RETURNS THIS AFTERNOON AND WHETHER OR NOT SURFACE WINDS SHIFT TO THE WEST WILL ALL HAVE A BEARING ON THE INTENSITY OF THUNDERSTORMS THIS AFTERNOON AND EVENING. WINDS ABOVE THE GROUND WILL BE QUITE ROBUST AND STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL TO MIX THESE WINDS TO THE GROUND. THEREFORE THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE ENTIRE AREA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE SUN WILL NOT BE OUR FRIEND THIS AFTERNOON. THE SOONER THE SUN STARTS SHINING...THE WARMER TEMPERATURES WILL GET AND THE STRONGER THE STORMS WILL BE. IT IS EXPECTED THAT THUNDERSTORMS WILL DEVELOP OVER THE APPALACHIANS EARLY THIS AFTERNOON AND MOVE EASTWARD. IF SUFFICIENT MOISTURE BECOMES AVAILABLE...A SQUALL LINE MAY FORM. THE SECOND FACTOR WILL BE THE WIND DIRECTION. SOME COMPUTER MODELS ARE SUGGESTING THAT WINDS MIGHT SHIFT TO THE WEST PRIOR TO THE ARRIVAL OF THE STORMS. IF THIS OCCURS...THUNDERSTORMS WILL HAVE LESS WARM AND HUMID AIR TO INGEST AND MIGHT NOT REACH SEVERE LIMITS OR FORM A LINE. SINCE WINDS ABOVE THE GROUND ARE BLOWING FROM THE SAME DIRECTION... THE GREATEST THREATS THIS AFTERNOON SHOULD BE DAMAGING WINDS AND LARGE HAIL. IF YOU HAVE OUTDOOR ACTIVITIES PLANNED FOR THIS AFTERNOON OR EVENING...KEEP AN EYE TO THE SKY AND AN EAR TO THE WEATHER RADIO... TO LISTEN FOR FURTHER STATEMENTS AS WELL AS ANY WATCHES OR WARNINGS WHICH MIGHT BE ISSUED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS. TFG
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 9:20 AM EDT | Special Marine Warning | PHI | 55 min | |
| May 2, 9:20 AM EDT | Special Marine Warning | PHI | 55 min | |
| May 2, 4:58 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 47 min |
| May 2, 6:06 PM EDT | Severe Thunderstorm Warning | PHI | New Castle | 39 min |
Nearby
Special Marine Warnings in New Jersey, 2002Every special marine warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.